MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 76847
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Blood Loss (2597); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation anticipated, but not yet begun.The sample photograph was received confirming the reported issue.There was evidence of blood on the surface of the hemoconcentrator fibers, internal to the device.The device history record (dhr) was reviewed and no issues were noted.The certificate of conformance (coc) indicated the lot was deemed conforming by the supplier.The sample has not yet been received.It is anticipated that the actual sample will be returned for decontamination and further evaluation.All available information has been placed on file in the quality management for appropriate tracking, trending, and follow-up.The case label gtin: (b)(4).The production identifier: (b)(4).
 
Event or Problem Description
The customer reported that during a blood prime of the cardiovascular procedure kit, there was a 1-2 milliliter blood leak, internal to the hemoconcentrator.The device was changed out, there was no delay to the procedure and the surgery was successfully completed.There were no patient consequences reported.
 
Additional Manufacturer Narrative
This follow-up is submitted to the fda in accord with applicable regulations - and as indicated by terumo cardiovascular systems corporation in the initial report submitted july 12, 2019.D10 (indicates device available for evaluation); g4 (date received by manufacturer); g7 (indication that this is a follow-up report); h2 (follow-up due to additional information and device evaluation); h3 (indicates device evaluated); h6 (identification of method code).H6 method: 10-actual device evaluated.A sample was received and was visually inspected prior to decontamination.There was no visible external damage on the body of the hemoconcentrator or the end caps.Also the original tubing and tie bands were located on both end caps of the hemoconcentrator.The sample has been sent to the supplier for further evaluation.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This follow-up is submitted to the fda in accord with applicable regulations - and as indicated by terumo cardiovascular systems corporation in the initial report submitted august 1, 2019.G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H6 (identification of method code).H6: results - 4242 maintenance of manufacturing machinery.H6: conclusions - 51 cause traced to maintenance.The sample was received by the supplier where they were able to confirm the reported issue.The supplier determined this issue to be an isolated issue where the defect rate was.09% of the total lot produced.The supplier 100% fiber leak tests all product during the production process.The root cause of this issue can be attributed a supplier issue where there was a fiber wall defect due to the fiber spin process.There was cyclic dimer crystal build up in the tubing, fitting and dope pumps during production.The supplier has replaced tubing faceplates and tubing.They have also cleaned dope pumps used during the process.The supplier has also implemented numerous preventative actions such as establishing preventative maintenance for tubing changes and increasing preventative maintenance frequency dope pump cleaning.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key8786246
Report Number1212122-2019-00007
Device Sequence Number16734239
Product Code OEZ
UDI-Device Identifier00699753509436
UDI-Public(01)00699753509436
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number76847
Device Lot NumberX20894632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer07/12/2019
09/11/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date08/01/2019
09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1